Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 231, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Dec 19, 2025, 1:40 PM EST for 8 counties in Pennsylvania; New Castle County, Delaware; 5 counties in New Jersey. It was in force for 65 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 19, 2025, 1:40 PM EST (18:40 UTC)
- Expired
- Dec 19, 2025, 2:45 PM EST
- In force
- 65 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties New Castle County, DE, Camden County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Salem County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Chester County, PA, Delaware County, PA, Lehigh County, PA, Montgomery County, PA, Northampton County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 133 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 19, 2:10 PM EST | TSTM WND DMG | Stanton, DE | Tree fell on a parked vehicle, no occupants inside. Time estimated by radar. |
| Dec 19, 2:10 PM EST | TSTM WND DMG | Stanton, DE | Tree fell on a parked vehicle, no occupants inside. Time estimated by radar. |
| Dec 19, 2:30 PM EST | TSTM WND DMG | 1 N King Of Prussia, PA | Tree down on house; damage to roof and floors reported. Injuries unknown at this time. Time estimated by radar and weather stations. |
| Dec 19, 2:30 PM EST | TSTM WND DMG | 1 N King Of Prussia, PA | Tree down on house; damage to roof and floors reported. Injuries unknown at this time. Time estimated by radar and weather stations. |
| Dec 19, 2:35 PM EST | TSTM WND GST 62 | Philadelphia Internatio, PA | ASOS station KPHL Philadelphia International Airport. |
| Dec 19, 2:35 PM EST | TSTM WND GST 62 | Philadelphia Internatio, PA | ASOS station KPHL Philadelphia International Airport. |
| Dec 19, 2:35 PM EST | TSTM WND GST 62 | Queen City Airport, PA | |
| Dec 19, 2:35 PM EST | TSTM WND GST 62 | Queen City Airport, PA | |
| Dec 19, 2:36 PM EST | TSTM WND DMG | 1 Ene Manayunk, PA | *** 2 INJ *** Corrects previous tstm wnd dmg report from 1 ENE Manayunk. Large tree fell on moving vehicle. |
| Dec 19, 2:36 PM EST | TSTM WND DMG | 1 Ene Manayunk, PA | *** 2 INJ *** Corrects previous tstm wnd dmg report from 1 ENE Manayunk. Large tree fell on moving vehicle. |
| Dec 19, 2:50 PM EST | TSTM WND GST 63 | Forks Twp, PA | |
| Dec 19, 2:50 PM EST | TSTM WND GST 63 | Forks Twp, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 380 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
486
WUUS51 KPHI 191840
SVRPHI
DEC003-NJC007-015-019-033-041-PAC011-017-029-045-077-091-095-101-
191945-
/O.NEW.KPHI.SV.W.0231.251219T1840Z-251219T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
140 PM EST Fri Dec 19 2025
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Northern New Castle County in northern Delaware...
Western Camden County in southern New Jersey...
Southwestern Warren County in northwestern New Jersey...
Northwestern Salem County in southern New Jersey...
Western Hunterdon County in northwestern New Jersey...
Northwestern Gloucester County in southern New Jersey...
Montgomery County in southeastern Pennsylvania...
Berks County in eastern Pennsylvania...
Lehigh County in eastern Pennsylvania...
Northwestern Bucks County in southeastern Pennsylvania...
Chester County in southeastern Pennsylvania...
Philadelphia County in southeastern Pennsylvania...
Southern Northampton County in eastern Pennsylvania...
Delaware County in southeastern Pennsylvania...
* Until 245 PM EST.
* At 139 PM EST, showers with damaging winds were located along a
line extending from near Strausstown to 6 miles northwest of
Aberdeen, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
* Locations impacted include...
Philadelphia, Allentown, Reading, Camden, Wilmington, Newark,
Easton, West Chester, Gloucester City, Bethlehem, Norristown,
Chester, Deptford, Pottstown, West Deptford, Phoenixville,
Lansdale, West Norriton, Forks, and East Norriton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This severe shower may contain little or no lightning. Do not wait
until you hear thunder before taking cover.
&&
LAT...LON 4054 7617 4058 7606 4057 7602 4064 7599
4076 7510 3974 7511 3970 7579 3972 7579
3973 7610 3987 7599 3995 7600 4004 7593
4011 7594 4014 7588 4047 7640 4050 7641
TIME...MOT...LOC 1839Z 259DEG 48KT 4049 7627 3959 7625
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
RCM2 follow-up statements
555
WWUS51 KPHI 191921
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
221 PM EST Fri Dec 19 2025
DEC003-NJC007-015-019-033-041-PAC011-017-029-045-077-091-095-101-
191945-
/O.CON.KPHI.SV.W.0231.000000T0000Z-251219T1945Z/
New Castle DE-Camden NJ-Warren NJ-Salem NJ-Hunterdon NJ-
Gloucester NJ-Montgomery PA-Berks PA-Lehigh PA-Bucks PA-Chester PA-
Philadelphia PA-Northampton PA-Delaware PA-
221 PM EST Fri Dec 19 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EST
FOR NORTHEASTERN NEW CASTLE...WESTERN CAMDEN...SOUTHWESTERN WARREN...
NORTHWESTERN SALEM...WESTERN HUNTERDON...NORTHWESTERN GLOUCESTER...
MONTGOMERY...NORTHEASTERN BERKS...LEHIGH...NORTHWESTERN BUCKS...
EASTERN CHESTER...PHILADELPHIA...SOUTHERN NORTHAMPTON AND DELAWARE
COUNTIES...
At 220 PM EST, showers with damaging winds were located along a line
extending from near Ancient Oaks to Wilmington Manor, moving east at
55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
Philadelphia, Allentown, Camden, Wilmington, Easton, West Chester,
Gloucester City, Bethlehem, Norristown, Chester, Deptford, Pottstown,
West Deptford, Phoenixville, Lansdale, West Norriton, Forks, East
Norriton, Bellmawr, and Yeadon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This severe thunderstorm may contain little or no lightning. Do not
wait until you hear thunder before taking cover.
&&
LAT...LON 4076 7510 3974 7511 3971 7566 3982 7564
3997 7566 4014 7565 4027 7566 4037 7569
4055 7581 4061 7588 4065 7590
TIME...MOT...LOC 1920Z 259DEG 48KT 4059 7559 3969 7558
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
RCM534
WWUS51 KPHI 191942
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
242 PM EST Fri Dec 19 2025
DEC003-NJC007-015-019-033-041-PAC011-017-029-045-077-091-095-101-
191952-
/O.EXP.KPHI.SV.W.0231.000000T0000Z-251219T1945Z/
New Castle DE-Camden NJ-Warren NJ-Salem NJ-Hunterdon NJ-
Gloucester NJ-Montgomery PA-Berks PA-Lehigh PA-Bucks PA-Chester PA-
Philadelphia PA-Northampton PA-Delaware PA-
242 PM EST Fri Dec 19 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NEW CASTLE...
WESTERN CAMDEN...SOUTHWESTERN WARREN...NORTHWESTERN SALEM...WESTERN
HUNTERDON...NORTHWESTERN GLOUCESTER...MONTGOMERY...NORTHEASTERN
BERKS...LEHIGH...NORTHWESTERN BUCKS...EASTERN CHESTER...
PHILADELPHIA...SOUTHERN NORTHAMPTON AND DELAWARE COUNTIES WILL EXPIRE
AT 245 PM EST...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4076 7510 3974 7511 3971 7566 3982 7564
3997 7566 4014 7565 4027 7566 4037 7569
4055 7581 4061 7588 4065 7590
TIME...MOT...LOC 1942Z 259DEG 48KT 4064 7522 3974 7522
$$
RCMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 19, 8:56 AM EST, 4 hours 44 minutes earlier.
Area forecast discussion, Dec 19, 8:56 AM EST, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
856 AM EST Fri Dec 19 2025
.SYNOPSIS...
A frontal system will bring unsettled weather today, followed
by very windy conditions later today and tonight as low pressure
strengthens to our north. High pressure will move offshore of
the Virginia and North Carolina coasts Saturday into Saturday
night. A couple of dry cold fronts are expected to move across
the area Sunday and early Monday, followed briefly by high
pressure later Monday. A warm front and subsequent cold front is
then forecast to move across the area around Tuesday, followed
briefly by high pressure Wednesday into Thursday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of mid morning, the cold front has begun to enter western parts
of our County Warning Area (Berks County northward through the
Lehigh Valley). Right along it, is a narrow line of low topped
convection producing wind gusts of 40 to 50 mph. Expect this to move
through the I-95 corridor around around the 10 AM timeframe and then
off the coast by early this afternoon. It's possible that right
along this line there could be some localized wind gusts to 60 mph
as the area remains in a MARGINAL threat for severe weather.
Otherwise, a Wind Advisory remains in effect area wide due to both
strong southerly winds ahead of the front and then strong westerly
winds behind the front by this afternoon. Generally speaking, expect
the southerlies to continue gusting 35 to 45 mph with occasional
gusts up to 50 mph. Once the westerly winds kick in this afternoon,
expect more widespread wind gusts of 40 to 50 mph. These winds could
result in some downed trees and scattered power outages...especially
given the wet conditions softening up the soil
Any severe threat quickly winds down once that convective line moves
offshore by midday. However, winds behind the front will ramp back
up, this time out of the west/northwest. Modest cold air advection
will begin in the wake of the front, resulting in deep boundary
layer mixing. This will bring a period of 20-30 MPH sustained winds
and gusts of 40 to 50 MPH from the early afternoon until the late
evening. Wind Advisory goes until 1 AM, but may be able to be
cancelled early depending on how quickly things taper off. After the
Wind Advisory ends, a quiet Saturday morning is expected as
temperatures get down into the low to mid 20s.
In terms of total rainfall, amounts will hover right around an inch
with up to 2" possible in the Poconos. The heaviest will fall around
the morning commute, so some slow downs are likely. Flooding
concerns should be minimal overall though, mainly limited to urban
and poor drainage areas. Ensemble river forecasts continue to show
less than a 10% chance of any forecast point hitting action stage.
One final thing to note, temperatures will be at their max this
morning (50s to around 60) and then fall off in the wake of the cold
front getting into the upper 30s/low 40s by sunset and then 20s for
overnight lows tonight. One thing to note though is that
temperatures likely won't reach the freezing mark until this
evening meaning enough time will have passed from the rain
ending to result in widespread icy conditions (flash freeze)
being an issue. That said, any remaining areas of standing water
will freeze so there could certainly still be some icy spots
tonight.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
High pressure will be in charge of the weather for Saturday. A weak
cold front crosses the Middle Atlantic on Sunday. A dry forecast
continues for both days. Temperatures will be below normal Saturday
but will climb a little above normal for Sunday. Once the front
passes Sunday, temps will return to more normal readings. Highs Sat
will be in the upper 30s N/W and low/mid 40s elsewhere. For Sunday,
highs will range from the low 40s N/W to near 50 S/E. Winds will
increase and become gusty behind the front Sunday.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
High pressure will be across the Middle Atlantic area Monday. It
will quickly move offshore overnight and be followed by clouds for
later Monday night and into Tuesday. These clouds and associated
rains/snows will be the result of low pressure and its associated
fronts moving across southern Canada and New York. The chances for
precipitation have increased (compared to yesterday) with Pops in
the 40% to 50% range most spots.
The quick moving low will be followed by another area of high
pressure for the midweek with dry weather for Wednesday. It will be
followed by a cold front for Thursday then another low/front for
Friday. Right now, we'll carry Pops in the 20% to 30% range for most
areas. Considering the temps for Thu/Fri, the precipitation will be
rain for the area.
Temperatures will moderate thru the week with below normal readings
Monday and slightly below for Tuesday. After that, close to normal
readings are expected for Wednesday and then above normal for
Thu/Friday.
&&
.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Today...MVFR with pockets of IFR in heavier downpours. A front
passes through between 12z-14z, with winds quickly changing
direction from south-southwest to west-northwest. A squall line
moving along the front could bring a brief period of TSRA but
have left thunder out of the TAFs for now as the probability of
thunder is 15% or less. Brief lull in winds as front passes,
but behind the front, winds out of the WNW will be around 15-25
kt with gusts 30-40 kt. Once front passes, conditions should
lift quickly back to VFR around 16z-18z. Moderate confidence in
timing of wind shifts, moderate confidence in extent and timing
of restrictions and when conditions improve.
Tonight...VFR conditions expected. Gusty west winds 25-30 knots
early. Wind gusts should diminish between 06z-09z. High
confidence in prevailing VFR, moderate confidence in timing of
wind decreases.
Outlook...
Saturday thru Monday... VFR expected. Gusty winds Sunday.
Tuesday... sub-VFR probable with rains and morning snow
possible.
&&
.MARINE...
A Gale Warning is in effect for all marine zones through 1 AM. Winds
this morning will be out of the south around 20-30 kt with gusts
near 40 kt. A cold front passes between 9-11 AM on Delaware Bay and
10 AM to 1 PM on the ocean, which will result in winds abruptly
shifting and becoming west/northwesterly. While a lull may be
observed with the frontal passage, winds will pick up this afternoon
and evening out of the west/northwest around 25-35 kt with gusts
hovering near 40 kt again. Winds quickly diminish after 06z, but an
SCA will likely be needed through the rest of the night. Seas 7 to
11 feet.
Outlook...
Saturday thru Monday...Small Craft Advisory conditions remain
in effect.
Monday night.. Conditions lower below advisory levels.
Tuesday...Conditions expected to return to Small Craft Advisory
levels. Chance of rain.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until 1 AM EST Saturday for PAZ054-055-060>062-
070-071-101>106.
NJ...Wind Advisory until 1 AM EST Saturday for NJZ001-007>010-
012>027.
DE...Wind Advisory until 1 AM EST Saturday for DEZ001>004.
MD...Wind Advisory until 1 AM EST Saturday for MDZ012-015-019-020.
MARINE...Gale Warning until 1 AM EST Saturday for ANZ430-431-450>455.
&&
SYNOPSIS...Robertson
NEAR TERM...Fitzsimmons/Hoeflich
SHORT TERM...OHara
LONG TERM...OHara
AVIATION...Hoeflich/OHara
MARINE...Hoeflich/OHaraHazardous weather outlook, Dec 19, 5:05 AM EST, 8 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 505 AM EST Fri Dec 19 2025 MDZ012-015-019-020-201015- Kent MD-Queen Annes-Talbot-Caroline- 505 AM EST Fri Dec 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Hoeflich
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 9:41 AM EST | Severe Thunderstorm Warning | PHI | Bucks, Philadelphia | 49 min |
| Dec 19, 2:41 PM EST | Severe Thunderstorm Warning | PHI | Bucks, Carbon, Lehigh, Monroe, Northampton | 64 min |
| Dec 19, 2:51 PM EST | Severe Thunderstorm Warning | PHI | Bucks, Montgomery, Philadelphia | 54 min |
| Dec 19, 4:34 PM EST | High Wind Warning | PHI | Berks, Bucks, Carbon, Chester, Delaware, Lehigh and 4 more | 5 hr |
| Dec 19, 12:28 PM EST | Areal Flood Warning | PHI | Hunterdon | 3 hr |
| Dec 19, 3:31 PM EST | Special Marine Warning | PHI | 59 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2025Severe Thunderstorm Warnings in New Jersey, 2025Severe Thunderstorm Warnings in Delaware, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.